This topic is now archived and is closed to further replies.

Anti Depressants After Accutane?

2 posts in this topic


I'm a 27 yr old girl, I have had two rounds of accutane which finished last summer.

I have become increasingly anxious and social phobic, pretty much hate who I am and feel like I'm not the person I used to be. It's only looking back now that I realise these symptoms started at the same time I begun accutane and have worsened ten-fold since my second round.

I avoid seeing friends now and any one on one social situations terrify me. Its the same whether im with my close friends from school to colleagues to random people such as a hairdresser. I see other people laughing and bonding and Im so filled with envy. I just miss being natural and not over analysing-worrying all the time.

Anyway, I went to my GP and he has referred me for cognitive behavioral therapy (CBT). I hope this helps but doubt it as Im starting to think this is probably related to the accutane and its effects on the brain.

My question is has anyone else had a similar experience? how long did the symptoms last did they go away alone or with medication/therapy?

I am starting to think maybe antidepressants may be the answer but as it is medication that got me into this mess I'm reluctant to used medication as a solution.

Thanks for reading.

Share this post

Link to post
Share on other sites

In all honesty sometimes antidepressants can make depression worse but can improve it however it takes months or even years to cure depression (me having suffered from it too but I'm now fine and Accutane has made me ridiculously happy)

But CBT I never had but I went to a psychiatrist which helped a lot which is kind of the same thing in a way

But I've never experienced depression with accutane but experienced depression for 2 years before getting help it took me 9 months to overcome my depression

I wanted to add medication could take a year or more to fully work

CBT Is a good way to go but they tend to do it over 4 - 6 months and I'd say give it a couple of months before saying this is not helping at all I wont bother wanted to add medication could take a year or more to fully work but always has the possibility to make it worse!

Share this post

Link to post
Share on other sites